Schizophrenia.com

Risperdal Increases Risk of Gynecomastia (Breast Enlargement in Males, Prolaxin Increases)


#1

In this first-published Study study, researchers compared over 8,000 men who suffered from gynecomastia with nearly 83,000 controls. The men were 40 to 85 years of age, and the data was from a period between June 2001 and June 2011.

The results showed that men taking Risperdal had a 69 percent increased risk of gynecomastia compared to men who did not take the medication. Risperdal was also shown to create a 40 percent higher risk of the disorder than other anti-psychotics like Seroquel or Zyprexa.

More information from an earlier report in Medscape:

http://www.medscape.com/viewarticle/822072


#2

haldol is the number 1 antipsychotic causing gynecomastia. its much more powerful in causing gynecomastia than any other antipsychotic.


#3

This is the first study ever published on this topic (to my knowledge) - how can you know that Haldol is the worst for this?


#4

I have always been big in that area for a man even when I was several stone slimmer and long before I was on risperdal.
Ironically I think with the extra all round fat it doesn’t show as much.


#5

Probably more difficult to track. I keep a close eye on this. They are larger then before I was on meds but they don’t seem to be growing. Maybe I’m among the lucky few. Prolactin be damned.


#6

I know my my prolactin was about 625 last time it was measured which is just over x 2 normal levels, that was down from about 690.
There was talk of putting me on a small dose of abilify to reduce the level but in the end the pdoc held back from doing so. It might be an option further down the line if the level stays stubbornly high.


#7

There are ads on the tv all the time for a class action suit for gynecomastia related to Risperdal use. http://www.classaction.org/risperdal


#8

Gynecomastia is just one of the reasons why I am lowering the Risperdal - weight gain, high blood sugar levels, high triglycerides, high prolactin, ED, are some of the other reasons


#9

im a 5th year medical student and they teached us in college that haldol is the most powerful antipsychotic in blocking dopamine receptors. and the cause of gynecomastia is mainly due to blocking of dopamine receptors which cause increased levels of prolactin hormone in the blood.


#10

Yeah well I took Risperdal and got bitch tits. Don’t like it one bit. People shouldn’t subject others to (harmful medicine that shouldn’t be approved). Doctors just care about the money and throw any medicine out…sort of disgusting.


#11

Thanks for your information - that is very interesting. Wikipedia (obviously not the best source for medical information - but its easily available to everyone) suggests that the side effect of breast enlargement in males is less than 1% of users - I wonder what the real rate is…

Wow - thats great to hear that you’re in 5th year of medical school. I think you may be the first medical school student that we’ve had here (that I know of). Please keep contributing here - we appreciate having medical people around here.


#13

thank you very much mr SzAdmin. im glad to be here too.


#14

My doctor is talking about putting me on Risperdal Consta, but growing boobs is one of the things I’m worried about. I mean, by now I gotta expect the worst case scenario to happen.


#15

Both the risk of developing the syndrome and the likelihood that it will become irreversible are believed to increase as the duration of treatment and the total cumulative surgery should be watched carefully for possible hypotensive phenomena. Approximately one-third of human breast cancers are prolactin dependent in Breast enlargement Dubai thanks


#16

SzAdmin, we have this poster:


#17

my stupid pdoc raised my medication a year ago unnecessary and I developed gynocomestia. I had a big argument with him to lower my medication. now with low dose my prolactin is back to normal, over all I feel great, but the damage remained. now I need to go under surgery, and I am afraid to go under anesthesia.


#18

those class actions that happening are for boys, Adults don’t have any chance of winning, unless judge is related.


#19

I have finally decided to abandon taking Risperdal altogether.
My current blood test shows Hormonal issues, higher than normal prolactin levels and low Testosterone levels - I suffer from serious sexual side effects and very low libido and I cannot lose the added weight, thanks to the Hormonal imbalances that the Risperdal caused.
I will probably go back to Abilify because of the cleaner side effect profile


#20

I took it, now I have little tits.


#21

Yeah I have mild Gynecomastia because of Risperdal.
My prolactin levels are. Just a tiny bit over the normal reference range, but still pretty high, I do know that I am done with this drug, low Testosterone levels are dangerous and because Testosterone supplementation can induce Mania, it’s not a good idea that I take it, so goodbye Risperdal